MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-400-12
Medical Device Problem Codes Structural Problem (2506); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperplasia (1906); Stenosis (2263); Obstruction/Occlusion (2422)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient with an unruptured saccular aneurysm located at the right superior hypophyseal segment of the internal carotid artery underwent a procedure involving the pipeline vantage with shield technology.The device was well placed with good wall apposition, and dual antiplatelet treatment was administered.Three-month mra imaging showed a good result.However, six-month mra and cta imaging revealed near occlusion of the right internal carotid artery, and follow-up digital cerebral angiography demonstrated near complete occlusion of the pipeline device from arterial flow, potentially due to severe in-stent stenosis or neointimal hyperplasia.The pipeline device remained wide open with no braid collapse or deformation.The physician planned to continue dual antiplatelet therapy and re-image at one year.No patient complications have been reported as a result of this event.The pipeline landing zone was 3mm distal and 4mm proximal.The patient's vessel tortuosity was moderate.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an 8fr pinnacle sheath, neuron max and apro 55 ic intermediate catheters, phenom 27 microcatheter, and synchro standard.014 guidewire.Additional information was received.The patient had uneventful pipeline vantage stent placement on (b)(6) 2024 with good outcome.Next day mra showed good result, placement, and aneurysm coverage.At 6 month mra, the right internal carotid artery (rica) occlusion was further defined as being at the level of the pipeline just distal to the anterior choroidal artery.The physician had assumed transient neointimal hyperplasia was due to age/sex.During additional patient follow-ups and image review, the physician now believes there is distal fish-mouthing.Patient is asymptomatic, but the pipeline vantage appears to have completely occluded the right internal carotid artery.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that it has been determined by the physician that there was fish-mouthing, potentially starting earlier, but seen after further review of the 6 month follow up.The physician initially believed the six month follow up just showed neointimal hyperplasia induced flow reduction.After reviewing at a later date, they believe they now see that fish-mouthing on the 3-month mra and the 6-month angiogram.The cause of the device deformation was not determined.The patient lesion was a small/medium unruptured aneurysm treated within the on-label segment of the rica (neck diameter- 3.9mm width x 3.9mm length, wide-necked per physician note).

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23749313
Report Number2029214-2025-02564
Device Sequence Number21228558
Product Code OUT
UDI-Device Identifier00847536036680
UDI-Public(01)00847536036680(17)270419(10)B720635
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-400-12
Device Catalogue NumberPED3-027-400-12
Device Lot NumberB720635
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1245-2025
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient Weight59 KG